Prozac has been a lifesaver for me, but it given me uncomfortable/
painful erections. These happen only in the middle of the night.
I discover them when I get up at night to urinate.
I stopped taking prozac for awhile, and the erections very slowly
subsided after about one month. Then I started prozac again (20
mgs.) and developed the problem again after 7 or so days.
(The only way to get the erections to go down is for me to stand
up, and it takes maybe a minute or so for them to go away. Sometimes
they come right back if I lie down, for some reason.)
Questions: does this sound serious? Could this be a drug interaction?
--I also take bentyl and sometimes Fiorinal-type migraine meds.
Should I be concerned about zoloft causing the same problems?
Strangely, I am not aware of priapism being a noted side effect
Priapism is the persistence of erection that does not result from sexual desire and fails to subside despite orgasm. Priapism is often accompanied by pain and tenderness. It can occur in any age group. In men ages 20-50, many cases are idiopathic
Many drugs have been associated with prolonged erection. Particularly, antidepressants have been shown to stimulate the receptors that lead to penile erection. It has also been noted that this effect is not dosage dependent.
Considering the fact that you have benefited tremendously from Prozac therapy, I strongly suggest that you speak with your psychiatrist about alternative treatments. Although, Zoloft works through a similar mechanism, it may be of some benefit to you.
This information is provided for general medical education purposes only. Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition. More individualized care is available at the Henry Ford Hospital and its satellites (1 800 653 6568).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.